Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 172, NWS State College, PA

July 19, 2011Centre County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 19, 2011, 6:47 PM EDT for Centre County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 6:47 PM EDT (22:47 UTC)
Expired
Jul 19, 2011, 7:15 PM EDT
In force
28 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Centre County, PA

The radar

The State College radar (KCCX), 16 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS51 KCTP 192247
SVRCTP
PAC027-192315-
/O.NEW.KCTP.SV.W.0172.110719T2247Z-110719T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR SNOW SHOE...MOVING SOUTH AT
  20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILESBURG AROUND 710 PM EDT...
  BELLEFONTE AND PLEASANT GAP AROUND 715 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 148 AND 159...I-99 BETWEEN MILE MARKERS 67
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4079 7770 4080 7799 4111 7790 4111 7778
TIME...MOT...LOC 2247Z 000DEG 18KT 4106 7785

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:01 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 19, 4:01 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT TUE JUL 19 2011

.SYNOPSIS...
A WEAK BOUNDARY JUST TO OUR SOUTH WILL SERVE AS A FOCUS FOR WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
OTHERWISE...THE MAIN WEATHER STORY OVER THE NEXT FEW DAYS WILL BE
AN EXPANSIVE RIDGE OF HIGH PRESSURE OVER THE CENTRAL PLAINS AND THE
ASSOCIATED HEAT...WHICH IS EXPECTED TO SPREAD EASTWARD INTO THE
MID-ATLANTIC REGION LATER THIS WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION ALREADY BEGUN WITH TALLER SHOWERS AND PERHAPS THUNDER
OVER THE SC MTS AT 1630Z. SOUNDINGS FROM LAPS AND RUC BOTH HAVE
FZL AROUND 14KFT. WITH WEAK TO MOD SHEAR BUT SFC-BASED AND
MUCAPES 200 OR BETTER...EXPECT THE CELLS TO BE PULSERS WITH ONLY
ISOLD WIND DAMAGE IF ANY. SLIGHT RISK CONTINUES. POPS WILL REMAIN
TIED MORE TO AREAL COVERAGE VS PROBABILITY - AND RUN BTWN 30 AND
50S. THE DIURNAL NATURE OF THE CONVECTION WILL HELP THE STORMS
WEAKEN AND BECOME EVEN MORE ISOLATED THIS EVENING. CONVECTION
COULD EXTENDED INTO THE EVENING AND EARLY NIGHT TIME...ESP OVER
THE SOUTHERN AND EASTERN COS. HIGH SFC MOISTURE ENHANCED BY ANY
RESIDUAL MOISTURE FROM RAINFALL SHOULD ALLOW FOR PATCHY FOG AGAIN
LATE TONIGHT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE MAIN STORY THIS PERIOD WILL BE THE MASSIVE MID-LVL ANTICYCLONE
AND ASSOCIATED HEAT WAVE BUILDING EASTWARD INTO THE MID ATLANTIC
REGION FROM THE CENTRAL PLAINS STATES. ENSEMBLE-BASED HEAT THREATS
PAGE IS CLEARLY POINTING TOWARD A POTENTIAL HIGH IMPACT HEAT
EVENT WITH STRONG POSITIVE ANOMALIES NOTED IN ALL OF THE KEY
FORECAST FIELDS. THE COMBINATION OF NEAR RECORD TO RECORD HIGHS
AND HIGH DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL LIKELY
PRODUCE HEAT INDEX /HX/ VALUES AROUND 100 DEGREES IN MANY
LOCATIONS...WITH SOME AREAS IN THE MIDDLE TO LOWER SUSQUEHANNA
VALLEY LIKELY REACHING EXCESSIVE HEAT WARNING CRITERIA WITH HX VALUES
EXCEEDING 104F BOTH THU AND FRI. POSTED AN EXCESSIVE HEAT WATCH
FOR THU A BIT EARLIER THAN NORMALLY WOULD DUE TO HIGH CONFIDENCE
OF EVENT...AND THIS WILL LIKELY TRANSITION TO AN EXCESSIVE HEAT
WARNING SOMETIME TOMORROW...AND WILL HAVE TO CONSIDER A HEAT
ADVISORY FOR SIG PORTION OF SOUTH AND CENTRAL MTNS TOO. FRI WILL
SEE A REPEAT OF THE HEAT...BUT NO HEADLINES AT THIS TIME OUTSIDE
OF MENTION IN HWO AND ZFP.

PEAK HEAT DAYS WILL BE THU INTO FRI...BUT IT WILL REMAIN ALMOST AS
HOT ON SAT. OVERNIGHT TEMPS LATE THIS WEEK WILL ALSO BE VERY MILD
AND MUGGY...AS THE HARRISBURG AREA MAY NOT DROP BELOW 80F THU
NIGHT. STILL CANT RULE OUT AN ISOLD DIURNAL TSTM DURING THIS
TIME...BUT BY IN LARGE THE REGION SHOULD REMAIN MAINLY DRY BENEATH
LARGE SCALE SUBSIDENCE ASSOC WITH 590+DM RIDGE. A WEAK FRONTAL
BOUNDARY WILL TRY TO SLIP THROUGH THE REGION ON FRIDAY...BUT KEPT
POPS MAINLY IN THE SCHC CATG.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HEAT WAVE IN PROGRESS AT THE START OF THE PERIOD WILL GRADUALLY
BE SUPPRESSED THROUGH MONDAY...THEN MORE CONSIDERABLY BY EARLY
NEXT WEEK AS THE RIDGE RETROGRADES WWD AND RE-ESTABLISHES ITSELF
OVR THE PLAINS/ROCKIES. SAT-SUN WILL STILL BE QUITE WARM/HOT
BEFORE A MORE PRONOUNCED FROPA DRIVES COOLER/DRIER AIR SEWD FM THE
GRT LKS BY DY8+. MODEL DIFFS ARE EVIDENT IN THE DEPTH OF THE ERN
TROUGH BY EARLY NEXT WEEK WITH THE GFS MORE BULLISH IN BRINGING
THE COLD FNT FARTHER SWD THAN THE ECMWF. A CONSENSUS SOLN IS
RECOMMENDED BY DY7-8+ WITH CONFIDENCE DECREASING AS MDL SPREAD
GROWS WITH TIME.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
PATCHY MVFR VSBYS LINGERING ACROSS CENTRAL PA THIS AFTN IN HAZE.
ADDITIONALLY...WIDELY SCT CONVECTION POPPING UP WITH THE HEATING
OF THE DAY.

ANY CONVECTION WILL DISSIPATE WITH THE SETTING OF THE SUN. PATCHY
FOG WILL FORM TONIGHT...WITH THE MUGGY AIRMASS IN PLACE. POTENTIAL
IS THERE FOR SEVERAL LOCATIONS TO DROP TO IFR VSBYS...AND
POSSIBLY LOWER IN A FEW PLACES.

ANY FOG WILL DIMINISH WEDNESDAY MORNING...BUT IT WILL REMAIN HAZY.
SUNSHINE...HEAT AND HUMIDITY WILL DOMINATE OUR WEATHER WED-THU.

CHC FOR MAINLY AFTN/EVE CONVECTION INCREASES BY FRIDAY...AND
CONTINUES INTO THE UPCOMING WEEKEND.

OUTLOOK...
WED...PATCHY AM FOG...OTHERWISE GENERALLY VFR.
THU...MAINLY VFR.
FRI...MAINLY VFR...MVFR POSS LATE IN SCT SHRA/TSRA.
SAT...MAINLY VFR...MVFR POSS IN SCT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR PAZ036-056-057-059-063>066.

&&

SYNOPSIS...CERU/STEINBUGL
NEAR TERM...DANGELO
SHORT TERM...DANGELO/STEINBUGL
LONG TERM...RXR
AVIATION...EVANEGO
Hazardous weather outlook, Jul 19, 3:45 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT TUE JUL 19 2011

PAZ004>006-010>012-017-018-024-037-041-042-201945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-SULLIVAN-
345 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL BE IN THE MID TO UPPER 90S THURSDAY AND
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-045-046-049>053-058-201945-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
345 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON
FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-201945-
PERRY-DAUPHIN-LEBANON-
345 PM EDT TUE JUL 19 2011

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. HEAT
INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HEAT INDEX VALUES WILL LIKELY EXCEED 100 DEGREES DURING THE
AFTERNOON FROM THURSDAY THROUGH SATURDAY. HEAT INDEX VALUES
BETWEEN 105 AND 110 DEGREES ARE POSSIBLE THURSDAY AND FRIDAY
DURING THE PEAK OF THE HEAT WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-201945-
SOMERSET-
345 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL BE IN THE MID TO UPPER 90S THURSDAY AND
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ034-035-201945-
BEDFORD-FULTON-
345 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON
FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-063>066-201945-
FRANKLIN-CUMBERLAND-ADAMS-YORK-LANCASTER-
345 PM EDT TUE JUL 19 2011

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HEAT INDEX VALUES WILL LIKELY EXCEED 100 DEGREES DURING THE
AFTERNOON FROM THURSDAY THROUGH SATURDAY. HEAT INDEX VALUES
BETWEEN 105 AND 110 DEGREES ARE POSSIBLE THURSDAY AND FRIDAY
DURING THE PEAK OF THE HEAT WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Jul 19, 5:29 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT TUE JUL 19 2011

PAZ042-046-051-053-192200-
COLUMBIA PA-MONTOUR PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
529 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING...NORTH
CENTRAL MONTOUR...SOUTH CENTRAL SULLIVAN AND WEST CENTRAL COLUMBIA
COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR PICTURE ROCKS...MOVING
EAST AT 10 MPH.

LOCALIZED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR PICTURE ROCKS AROUND 530 PM AND
LAIRDSVILLE AROUND 600 PM.

LAT...LON 4104 7650 4113 7674 4117 7674 4117 7683
      4120 7693 4136 7686 4135 7674 4131 7660
      4137 7669 4138 7648

FORECASTER: KF
Special weather statement, Jul 19, 5:40 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT TUE JUL 19 2011

PAZ056-057-192215-
DAUPHIN PA-PERRY PA-
540 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND NORTHERN
DAUPHIN COUNTIES...

AT 532 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIVERPOOL...MOVING
SOUTH AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MILLERSBURG AROUND 545 PM...HALIFAX AROUND
600 PM AND DAUPHIN AROUND 615 PM.

LAT...LON 4033 7692 4031 7697 4060 7707 4061 7700
      4063 7697 4063 7695 4060 7692 4061 7687
      4063 7687 4063 7683 4034 7664 4029 7692

FORECASTER: KF
Special weather statement, Jul 19, 6:06 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT TUE JUL 19 2011

PAZ042-046-053-192230-
COLUMBIA PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
606 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING...
NORTHWESTERN COLUMBIA AND SOUTH CENTRAL SULLIVAN COUNTIES...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAIRDSVILLE...MOVING
EAST AT 15 MPH.

LOCALIZED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR MILLVILLE AROUND 620 PM AND BENTON
AROUND 630 PM.

LAT...LON 4103 7653 4113 7663 4115 7664 4115 7666
      4128 7679 4135 7674 4131 7662 4131 7660
      4138 7670 4143 7666 4127 7630 4125 7631

FORECASTER: KF
Local storm report, Jul 19, 6:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 NE PICTURE ROCKS      41.30N  76.68W
07/19/2011  M1.75 INCH       LYCOMING           PA   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZED HAIL ON ROUTE 220

&&

EVENT NUMBER CTP1100308

MACH
Special weather statement, Jul 19, 6:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT TUE JUL 19 2011

PAZ042-046-053-192300-
COLUMBIA PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
631 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING...NORTHERN
COLUMBIA AND SOUTH CENTRAL SULLIVAN COUNTIES...

AT 624 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIGGERTOWN...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FAIRMOUNT SPGS AROUND 645 PM.

LAT...LON 4106 7635 4131 7668 4133 7666 4131 7660
      4134 7664 4141 7652 4134 7629 4131 7631
      4121 7632 4114 7628

FORECASTER: KF
Special weather statement, Jul 19, 6:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT TUE JUL 19 2011

PAZ018-019-192300-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
634 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CENTRE COUNTY...

AT 629 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF SNOW
SHOE...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MILESBURG AROUND 700 PM.

LAT...LON 4118 7789 4118 7780 4115 7779 4113 7777
      4111 7774 4111 7770 4094 7763 4089 7792
      4117 7797 4119 7790

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:35 PM EDTExcessive Heat WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more22 hr
Jul 19, 4:20 PM EDTSpecial Weather StatementCTPClinton40 min
Jul 19, 4:42 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder, Union33 min
Jul 19, 5:29 PM EDTSpecial Weather StatementCTPMontour31 min
Jul 19, 5:40 PM EDTSpecial Weather StatementCTPDauphin35 min
Jul 19, 6:06 PM EDTSpecial Weather StatementCTPSullivan24 min
Jul 19, 6:31 PM EDTSpecial Weather StatementCTPColumbia29 min
Jul 19, 6:34 PM EDTSpecial Weather StatementCTPCentre26 min
Jul 19, 7:42 PM EDTSpecial Weather StatementCTPLancaster18 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.